# SDR CA030926003

- Difficulty date: September 17, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 8,229 hours
- Engine: Lyc IO540C4B5
- Propeller: Hartzl HCE2YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Worn
- Location: Lt Magneto
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) RT ENGINE, LT MAGNETO-ENGINE HOURS: 1230.5 SN. L-8588-48. DAMAGE WAS DISCOVERED DURING 100 HOUR INSPECTION. REMOVAL OF ONE LT MAGNETO WAS REQUIRED TO COMPLETE A MAGNETO INSPECTION. WHEN MAGNETO WAS REMOVED MAGNETO GEAR RETAINER ASSY AND BEARING PULLED OUT OF THE ENG TOGETHER WITH DRIVE COUPLING YET AGAIN . UPON FURTHER INSP NO DAMAGE TO GEAR RETAINER ASSY AND BEARING WAS FOUND AND ASSY WAS REPLACED WITH NEW AND REINSTALLED. ALSO BEARING RECESS WAS INSP AND MEASURED TO BE WITH-IN LIMITS AND CHECKED OK.
